MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS ARRAY CLAMP; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS ARRAY CLAMP; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570107
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
During in-house engineering evaluation, it was determined that the robotic-assisted solution array clamp device was chipped/shaved/delaminated.It was initially reported that the array clamp was not tightening properly, and the rubber washer of the clamp was damaged.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary the product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the velys array clamp has the rubber washer shredded off and was severely deformed.Shredded and deformation observed are consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by assembling the device in a misaligned position.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.Please review the velys¿ robotic-assisted solution for total knee surgical technique - femur first approach, and instructions for use (ifu) which indicates the proper handling and care process for the velys array clamp.Functional testing was conducted using the returned velys array clamp set and a product with the equivalent diameter of a velys fixation pin.The wedge component of the array clan bone assembly was able to be fully tightened through the wedge wingnut.The device was able to retain the pin as intended.The wing knob component that connects the two pieces together was able to be fully tightened and the teeth meshed as intended.The wing knob component that tightens onto the pins can be fully tightened both with and without pins inserted.The array clamp array clasp assy button was fully functional in securing, retaining, and releasing the production equivalent velys arrays (product code: 451570011) without difficulty.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the velys array clamp would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
VELYS ARRAY CLAMP
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24757205
Report Number1818910-2026-05661
Device Sequence Number15737765
Product Code OLO
UDI-Device Identifier10603295519379
UDI-Public(01)10603295519379(10)J45389
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570107
Device Lot NumberJ45389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown